I am suffering similar syptoms. About six weeks ago I went on antibiotics for a week, having a badly infected finger, which upset my stomach a bit. The following Friday on holiday I had quite bad diarrhoea for a couple of days then for the following three to four weeks had to go several times a day passing small amounts but a lot of mucus.
The mucus seems to have stopped now but still suffering with the explosive ones.
I will be having the camera placed where the sun doesn't shine next week so hopefully nothing too bad shows up.
I could always eat plenty of peanuts and get a job as a pebbledasher
Whoami...your description of your bowl movement sounds just like what has been happening to ME for over 7 years....none of the meds helped....I can not tell you how much money I have spent on this doc to that doc! I did my own research and found a site called 'Habba Syndrome'. But you must find the one that is actually Dr. Habba's web page. Long story short I also have chronic diarrhea and incontinence from child birth so I had to have a sphincteroplasty to repair the anal muscle. THAT truly complicated my issues. The 'habba syndrome' is actually caused by the gall bladder producing too much bile salts. Look it up and see if the 'bill fits' for you. If so ******** the article and bring it to your next Dr. appointment. The doctor I am currently being seen by is a colorectal surgeon so he was not familiar with it and wanted to 'research' it himself but once he did and reviewed my records he agreed that may be my problem. The KEY WORD in your description is EXPLOSIVE...there is no other way to describe it! Please let me know if this helps you.
Last edited by flsunshine; 09-26-2010 at 09:35 AM.
By the way, my doctor put me on Cholestyram four days ago and I haven't had diarrhea for three days. I will go in for a gall bladder ultrasound on Tuesday. Funny how the Cholestyram stopped the 'explosive diarrhea' in less than 24 hours!
Apologies for not replying sooner, I was at the hospital yesterday having a sigmoidoscopy which thankfully didn't find anything, however I have to go back in a couple of weeks for a barium enema and xray of the upper bowel (great can't wait).
Wow you have had your problem 7 years, that is horrendous, you have my utmost sympathy.
My trouble started about 8 weeks ago following a week on antibiotics however the symptoms became much worse while holidaying from the UK in your fantastic state in the first two weeks of August.
Whilst my two young boys were enjoying the rides at the Disney theme parks I was going from rest room to rest room (not as bad as I make out really).
My doctor has had blood and stool results that have also come back normal so he said no further action until I get the results from my two hospital visits and seeing the consultant.
However thanks for the info, I will look into that.
This internet thingy is great really you can tell anyone your troubles without getting embarrassed as they will likely never see your face.
I do hope that your problems improve soon as I am sure it affects your quality of life.
Martin, I am sorry for taking so long to reply to your post. I ended up having my gallbladder removed and what was 'said' would be an easy surgery was NOT. I was wondering what your outcome was. I am still in the same boat as I was albeit worse because of my other incontinence problems caused by child birth.
I am asking because I have yet to find anything to help with the diarrhea.
A Happy New Year to you and your family. So sorry to hear of your further problems, yours seem so much worse than mine and I feel embarrased to go on about mine.
I have had late last year, a Sigmoidoscopy, a barium enema and just before Christmas a full colonoscopy and thankfully they have all been clear whcih was a relief but I am still having the symptoms which as I mentioned started at the beginning of August whilst we were on holiday in Florida (but I wont hold that against you, only joking)
So currently I am waiting to either see the consultant or probably refer back to my GP, so I just get on with it at the moment, but as I mentioned my problems seem almost insignificant compared to yours and I wish you all the very best.
If I have any solution from my GP I will let you know.
My general practitioner took me off a medication (metformin) and I got a little relief. I then started taking a supplement he suggested (align) and had me double my supplement of fiber (metimucil) and so far so good. It seems the align gave me the most relief. I still have the 'urge' right after eating but I have 'time' to get to the loo now. Do you have the medicine Align in the UK? Maybe this might help you?